Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 5, 2025, 1:27 PM EST for Volusia County, Florida. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2025, 1:27 PM EST (18:27 UTC)
- Expired
- Mar 5, 2025, 1:34 PM EST
- In force
- 7 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442
WUUS52 KMLB 051827
SVRMLB
FLC127-051845-
/O.NEW.KMLB.SV.W.0010.250305T1827Z-250305T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
127 PM EST Wed Mar 5 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
North central Volusia County in east central Florida...
* Until 145 PM EST.
* At 127 PM EST, a severe thunderstorm was located over South
Daytona, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Daytona International Speedway, Daytona Beach Shores, South
Daytona, Daytona Beach Airport, and Holly Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2917 8094 2916 8093 2915 8093 2911 8112
2920 8115 2929 8100
TIME...MOT...LOC 1827Z 243DEG 26KT 2920 8101
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Watson1 follow-up statement
510
WWUS52 KMLB 051834
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
134 PM EST Wed Mar 5 2025
FLC127-051844-
/O.CAN.KMLB.SV.W.0010.000000T0000Z-250305T1845Z/
Volusia FL-
134 PM EST Wed Mar 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VOLUSIA COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 2917 8094 2916 8093 2915 8093 2911 8112
2920 8115 2929 8100
TIME...MOT...LOC 1832Z 243DEG 26KT 2922 8096
$$
WatsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 12:23 PM EST, 1 hour 4 minutes earlier. Its key messages:
- Issued at 504 AM EST Wed Mar 5 2025
- A Marginal Risk for severe storms exists over northern areas of east central Florida today as a strong cold front moves across the region.
- A Wind Advisory is in effect from Osceola and Brevard counties northward between 9AM to 5PM. Wind gusts up to 40 mph will be possible. It will remain breezy/gusty through Okeechobee and the Treasure Coast.
- Fire sensitive conditions are expected Thursday and Friday with fire sensitive to critical conditions forecast.
- Hazardous boating conditions through late week across the local waters as a result of strong winds and increasing seas.
Area forecast discussion, Mar 5, 12:23 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1223 PM EST Wed Mar 5 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 504 AM EST Wed Mar 5 2025
- A Marginal Risk for severe storms exists over northern areas of
east central Florida today as a strong cold front moves across
the region.
- A Wind Advisory is in effect from Osceola and Brevard counties
northward between 9AM to 5PM. Wind gusts up to 40 mph will be
possible. It will remain breezy/gusty through Okeechobee and the
Treasure Coast.
- Fire sensitive conditions are expected Thursday and Friday with
fire sensitive to critical conditions forecast.
- Hazardous boating conditions through late week across the local
waters as a result of strong winds and increasing seas.
&&
.UPDATE...
Issued at 844 AM EST Wed Mar 5 2025
Current-Tonight...KMLB 88D showing some pre-frontal, fast-moving,
shower activity across ECFL this morning. This ISOLD to WDLY SCT
threat will likely continue out ahead of an approaching line of
showers and ISOLD lightning storms that will eventually push into
north Lake and north Volusia counties by late in the morning or
early afternoon. The bulk of this activity will lie across the
Orlando metro by mid afternoon, and should be on a weakening trend
further south across ECFL into late afternoon-early evening.
Primary impacts include occasional to frequent cloud-to-ground
lightning strikes, gusty to damaging winds (up to 60 mph), small
hail, and brief downpours. An ISOLD brief tornado threat will also
be in play, especially across/north of the I-4 corridor. As
activity diminishes and clears the Treasure Coast this evening,
the cold front will push down the peninsula with much drier
conditions.
Else, a Wind Advisory (9am-5pm) is in place from Brevard and Osceola
northward for windy/gusty conditions out ahead of an approaching
strong cold front. Expect S/SSW winds to increase to 20-25 mph with
frequent higher gusts, up to 40 mph at times across much of the
area. It will also remain breezy/gusty across Okeechobee and the
Treasure Coast. Winds will veer further SW/W and slowly diminish a
bit after the precip pushes through. However, the pressure
gradient remains rather tight and expect WRLY winds this evening
and overnight still in upwards of 20 mph sustained with higher
gusts continuing.
After a mild night with lows mainly in the 60s and under
increasing cloud cover, our max temps will still realize U70s to
around 80F north of I-4 with L-M80s expected southward.
Temperatures will gradually fall back down as precip moves
through. Cooler tonight with lows in the L-M50s, except U40s
across portions of north Lake and north Volusia counties.
&&
.PREVIOUS DISCUSSION...
Issued at 504 AM EST Wed Mar 5 2025
Today...Breezy to windy southwest flow around 15-25 mph develops
this morning ahead of a strong cold front. The highest associated
wind gusts look to be focused from Brevard and Osceola counties
northward with HREF and NBM probabilities suggesting moderate to
high confidence for wind gusts of 35 mph. Therefore, have issued a
Wind Advisory to include Lake, Volusia, Seminole, Orange,
Osceola, and Brevard counties from 9am to 5pm.
A fast moving line of showers and storms makes its approach toward
Lake and Volusia county around 11am-12pm. Well ahead of the line,
CAMs suggest isolated offshore moving showers developing across
Okeechobee and the Treasure Coast counties. The highest coverage of
showers (60-80%) moves through the Orlando metro early this
afternoon with coverage decreasing as the line moves south of
Melbourne/ Lake Kissimmee (30-50%). Although skies remain cloudy,
CAMs continue to suggest enough surface instability to support
strong to marginally severe storms, particularly from Melbourne/
Lake Kissimmee northward. The greatest hazards associated with
strong to marginally severe storms include frequent lightning
strikes, damaging wind gusts, small hail, and locally heavy
rainfall. Although model sounding profiles suggest a unidirectional
profile, or perhaps even slightly veering, low level shear profiles
around 35-40 kts could support a brief, weak tornado. Showers and
storms move south of the Treasure Coast and Lake Okeechobee early
this evening with dry conditions overnight.
Afternoon temperatures warm into the low to mid 80s for most,
although areas across northern Lake and northern Volusia could be
limited to the upper 70s. A much drier and cooler airmass begins to
build overnight behind the front with low temperatures falling into
the low to mid 50s. Portions of Volusia and northern Lake cool into
the upper 40s.
Thursday-Saturday...Breezy and gusty west to southwest flow on
Thursday will continue to advect a dry airmass across the area.
Temperatures fall below normal tomorrow with highs ranging the mid
60s to lower 70s. The coldest morning will occur Friday with much
of the area falling into the 40s. Winds become light and variable
through the day Friday as high pressure builds from the west.
After a brief cool down, temperatures quickly recover into late
week with highs in the mid to upper 70s on Friday and low to mid
80s on Saturday. Sensitive fire weather concerns will be the
dominant hazard through the the period, especially on Thursday
when gusty winds combine with critical RH values. No mentionable
precip Thursday and Friday with a slight chance of showers
returning across the north late Saturday night.
Sunday-Wednesday...Uncertainty exists in the extended forecast.
The next cold front looks to approach the area early next week,
but there are model disagreements in its timing and evolution. A
deterministic GFS solution pushes a weak area of low pressure
across the lower southeast, dragging a cold front across the
Florida peninsula late Sunday. The deterministic ECMWF pushes a
much broader area of low pressure across the northeast Gulf and
across the Florida peninsula Sunday, followed by a cold front
passage Monday. The current forecast calls for increasing rain
chances areawide on Sunday with the greatest coverage (50-60%)
focused from Orlando / Cape Canaveral northward. Precip coverage
(20-30%) lingers into Monday and Tuesday. However, conditions
could trend drier much quicker if a GFS solution is realized. A
large temperature gradient in place on Sunday will promote highs
in the upper 70s across the north and mid 80s across the south. A
cool down is then forecast into Monday and Tuesday with highs in
the 70s and lows mostly in the 50s.
&&
.MARINE...
Issued at 504 AM EST Wed Mar 5 2025
Today...Hazardous to dangerous boating conditions today as a
strong cold front approaches the waters this morning. Gusty south
winds veer southwest ahead of the front. Gale Warnings are
currently in effect for offshore Volusia and offshore Brevard.
Here, south to southwest winds of 25-30 kts are forecast with
frequent gusts to 35 knots. Small Craft Advisories are currently
in effect for the remaining legs of the local Atlantic waters, and
south to southwest winds increase to 20-25 kts with occasional
gusts to Gale Force. Seas 5-8 ft. A quick moving line of showers
will move southeast across the waters this afternoon and evening.
A few strong to marginally severe storms will be possible,
especially from Cape Canaveral northward. Ahead of the main line,
isolated to scattered showers are forecast across the Brevard and
Treasure Coast waters.
Tonight-Thursday...Gusty winds veer west-northwest behind the
front tonight. The Small Craft Advisory for nearshore Volusia
becomes upgraded to a Gale Warning at 7 PM as winds increase to 20
to 30 kts with frequent gusts to 35 kts. Otherwise, Gale Warnings
remain in effect for offshore Volusia and offshore Brevard with
Small Craft Advisories continuing for the remaining legs. Winds
begin a diminishing trend after sunrise tomorrow. Small Craft
Advisories will begin to transition to "Small Craft Exercise
Caution" wording across the nearshore waters by late morning as
winds diminish to 15- 20 kts. An extension of Small Craft
Advisories will likely be needed offshore through at least
tomorrow afternoon for continuing winds of 25-30 kts. Seas of 5-7
ft building to 8-11 ft offshore. Frontal precip moves south of the
Treasure Coast waters early this evening with dry conditions
building into Thursday.
Friday-Sunday... Variable winds less than 10 kts on Friday. Offshore
winds then increase to 10-15 kts on Saturday, further increasing to
15-20 kts offshore Sunday. Seas of 4-6 ft over the Gulf Stream
Friday subside to become 2-3 ft area wide by Saturday. Dry Friday
and Saturday with precip chances returning Sunday.
&&
.AVIATION...
(18Z TAFs)
Issued at 1210 PM EST Wed Mar 5 2025
VFR conditions mainly outside of convection through the TAF
period. S/SW winds this afternoon ahead of an approaching cold
front with gusts 25-35 kt. A line of SHRA/iso TSRA will quickly
move from NW to SE across the area, with a weakening trend on
approach to MLB-SUA. Have maintained a 2-hr TEMPOs for MVFR
conditions and wind gusts around 35 KT for MCO-SFB-LEE-DAB through
20Z. Winds veer W behind the front and will remain gusty into
tonight into Thu producing crosswind issues at MCO. Winds will
remain elevated through Thursday with WNW winds 15-20 KT with
gusts up to 25 KT.
&&
.FIRE WEATHER...
Issued at 504 AM EST Wed Mar 5 2025
Thursday-Friday...A post frontal airmass will promote sensitive
fire weather concerns Thursday and Friday. West-northwest winds
between 10-20 mph combined with critical RH values ranging the
upper 20s to mid 30s will produce near Red Flag conditions on
Thursday. Critical RHs in the mid 20s to mid 30s will continue to
promote fire sensitivities on Friday, especially west of I-95.
Winds become light and variable Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 48 68 44 72 / 0 0 0 0
MCO 51 68 46 75 / 0 0 0 0
MLB 51 70 46 74 / 0 0 0 0
VRB 52 72 45 76 / 0 0 0 0
LEE 48 67 44 75 / 0 0 0 0
SFB 50 68 45 75 / 0 0 0 0
ORL 51 68 47 75 / 0 0 0 0
FPR 51 72 44 76 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 5 PM EST this afternoon for FLZ041-044>046-
053-141-144-247-347-447-547-647-747.
AM...Small Craft Advisory until 7 PM EST this evening for AMZ550.
Gale Warning from 7 PM this evening to 10 AM EST Thursday for
AMZ550.
Small Craft Advisory until 10 AM EST Thursday for AMZ552-555-575.
Gale Warning until 10 AM EST Thursday for AMZ570-572.
&&
UPDATE...Sedlock
AVIATION...WatsonHazardous weather outlook, Mar 5, 10:02 AM EST, 3 hours 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1002 AM EST Wed Mar 5 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-060200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1002 AM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .THUNDERSTORM IMPACT... A Marginal Risk for severe storms exists over northern areas of east central Florida today as a strong cold front moves across the region. Strong to marginally severe storms will be capable of frequent lightning strikes, damaging wind gusts, small hail, and locally heavy rainfall. A brief weak tornado cannot be ruled out. .HIGH WIND IMPACT... A Wind Advisory is in effect from Osceola and Brevard counties northward between 9AM to 5PM. Wind gusts up to 40 mph will be possible. Conditions will remain breezy and gusty across Okeechobee County and the Treasure Coast. Residents and visitors should secure outdoor objects. .RIP CURRENT AND SURF IMPACT... A high risk of life-threatening rip currents exists at all central Florida Atlantic beaches. A strong southerly longshore current could pull swimmers into deeper waters, making them more susceptible to rip currents. Entering the water is highly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... Hazardous to dangerous boating conditions are forecast as a strong cold front moves across the region. A Gale Warning is in effect for the offshore waters of Volusia and Brevard with south to southwest winds of 25 to 30 knots and frequent gusts to 35 knots. Small Craft Advisories are in effect for the remaining marine legs through Jupiter Inlet. Seas building 5 to 8 feet. .FIRE WEATHER IMPACT... Dry fuels and gusty winds will lead to fire sensitivities today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. At least a Moderate risk of dangerous rip currents is forecast through late week. Boating conditions will remain hazardous Thursday behind a cold front. West-northwest winds between 10 to 20 mph and dry conditions will lead to enhanced fire sensitivities on Thursday. Winds diminish into Friday, although dry conditions persist. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Sedlock/Law
In the hours before
Special weather statement, Mar 5, 12:44 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1244 PM EST Wed Mar 5 2025
FLZ041-044-051815-
Northern Lake County FL-Inland Volusia FL-
1244 PM EST Wed Mar 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES THROUGH 115 PM EST...
At 1244 PM EST, Doppler radar was tracking a strong thunderstorm near
Paisley, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pine Lakes, DeLand Highlands, Altoona, Lake Mack-Forest Hills, and
DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2913 8106 2912 8104 2908 8102 2888 8159
2897 8166 2905 8166 2905 8164 2909 8164
2926 8131 2927 8115
TIME...MOT...LOC 1744Z 243DEG 43KT 2905 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:37 AM EST | Wind Advisory | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 14 hr |
| Mar 5, 12:44 PM EST | Special Weather Statement | MLB | Volusia | 31 min |
| Mar 5, 1:12 PM EST | Special Marine Warning | MLB | 93 min | |
| Mar 5, 1:36 PM EST | Special Weather Statement | MLB | Volusia | 24 min |
| Mar 5, 1:38 PM EST | Special Weather Statement | MLB | Orange | 37 min |
| Mar 5, 2:09 PM EST | Special Weather Statement | MLB | Orange | 36 min |
| Mar 5, 2:10 PM EST | Fire Weather Watch | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 12 hr |
| Mar 5, 2:15 PM EST | Special Marine Warning | MLB | 90 min | |
| Mar 5, 2:29 PM EST | Special Weather Statement | MLB | Brevard | 31 min |
| Mar 5, 2:34 PM EST | Special Marine Warning | MLB | 56 min | |
| Mar 5, 3:04 PM EST | Special Marine Warning | MLB | 86 min | |
| Mar 5, 3:22 PM EST | Special Marine Warning | MLB | 23 min | |
| Mar 5, 3:36 PM EST | Special Marine Warning | MLB | 24 min | |
| Mar 5, 3:51 PM EST | Special Marine Warning | MLB | 84 min | |
| Mar 5, 3:54 PM EST | Special Marine Warning | MLB | 66 min | |
| Mar 5, 4:24 PM EST | Special Weather Statement | MLB | Saint Lucie | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.